MAUDE Adverse Event Report: TORNIER INC PERFORM REVERSED PHERIPHERAL SCREW DRILL BIT 3.2MM STERILE; BIT, SURGICAL

TORNIER INC PERFORM REVERSED PHERIPHERAL SCREW DRILL BIT 3.2MM STERILE; BIT, SURGICAL
Catalog Number MWJ126
Medical Device Problem Codes Break (1069); Fracture (1260)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 05/01/2025
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that during a scheduled left revision reverse total shoulder arthroplasty, the surgeon identified a retained fragment of a drill bit near the poly humeral head liner on intraoperative x-ray imaging.The surgeon subsequently reopened the surgical site to remove the drill bit fragment and replaced the poly humeral head liner.The procedure exceeded the planned surgical time by approximately 90 minutes.The revision was completed successfully, and the patient was transferred to the post-anesthesia recovery unit in stable condition.
 
Additional Manufacturer Narrative
Upon completion of the investigation, additional information will be provided in a supplemental report.
 
Additional Manufacturer Narrative
Correction: h6 device code.The reported event was not confirmed since the device was not returned for evaluation and no other evidence was provided for evaluation.A device inspection was not possible since the affected device was not returned, and no other evidences were provided for investigation.A review of the labeling did not indicate any abnormalities.A review of the device history for the reported lot did not indicate any abnormalities.No corrective actions are required at this time.No indications of material, manufacturing or design related problems were found during the investigation.More detailed information about the complaint event as well as the affected device must be available in order to determine the exact root cause of the alleged failure.If any further information is provided, the complaint report will be updated.
 
Event or Problem Description

Brand Name
PERFORM REVERSED PHERIPHERAL SCREW DRILL BIT 3.2MM STERILE
Common Device Name
BIT, SURGICAL
Manufacturer (Section D)
TORNIER INC
10801 nesbitt avenue s
bloomington MN 55437
Manufacturer (Section G)
TORNIER INC
10801 nesbitt avenue s
bloomington MN 55437
Manufacturer Contact
dannielle stap
325 corporate drive
mahwah, NJ 07430
2018315000
MDR Report Key23126446
Report Number0001649390-2025-00672
Device Sequence Number7311606
Product Code GFG
UDI-Device Identifier00846832062089
UDI-Public(01)00846832062089(11)250124(17)300124(10)BA0524024
Combination Product (Y/N)N
Initial Reporter StateAZ
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Risk Manager
Type of Report Initial,Followup
Report Date (Section B) 01/16/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberMWJ126
Device Lot NumberBA0524024
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 08/25/2025
Supplement Date Received by Manufacturer12/23/2025
Initial Report FDA Received Date09/23/2025
Supplement Report FDA Received Date01/16/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age68 YR
Patient SexUnknown